MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X24CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X24CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55124
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the distal marker band detached from the catheter, and remained in the patient.An ekosonic endovascular device, 106x24cm was selected for use in the iliac.The catheter was advanced to the target lesion, but was unable to pass due to severe stenosis.The catheter was attempted to be withdrawn, at which point the distal marker band detached.The physician elected to leave the device fragment in the patient, as there was a limited risk of the marker band migrating from the severe stenosis.The procedure was aborted at this time, and the patient was not treated.There were no further consequences reported for the patient.The patient was reported to be doing fine.
 
Additional Manufacturer Narrative
Device analysis: the ekosonic endovascular device was returned to the complaint investigation site.Only the infusion catheter (ic) was returned, no ultrasonic core (usc).During the visual inspection, it was noticed that there was a significant kink at 32cm from the strain relief on the ic.It was also noticed that the distal marker band was not present on the ic, confirming the reported event of the marker band detaching.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X24CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16639372
Report Number2124215-2023-14589
Device Sequence Number5434709
Product Code KRA
UDI-Device Identifier00858593006158
UDI-Public00858593006158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model Number500-55124
Device Catalogue Number500-55124
Device Lot Number8035084443
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale